Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS New Orleans, LA

March 31, 20255 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 31, 2025, 4:35 AM CDT for 5 parishes in Louisiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 4:35 AM CDT (09:35 UTC)
Expired
Mar 31, 2025, 5:30 AM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

Counties East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

The radar

The Hammond radar (KHDC), 121 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:14 AM CDTTSTM WND DMG4 Wsw Morganza, LATree down on power lines Fordoche Bayou Rd.
Mar 31, 5:20 AM CDTTSTM WND DMG3 Sse Batchelor, LATree down on Hwy 1 N of Morganza.
Mar 31, 5:35 AM CDTTSTM WND DMG3 Nne St. Francisville, LATrees down on Bains Rd.
Mar 31, 5:40 AM CDTTSTM WND DMG6 Ese St. Francisville, LATrees down on Folkes Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:48 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

021 
WUUS54 KLIX 310935
SVRLIX
LAC037-047-077-121-125-311030-
/O.NEW.KLIX.SV.W.0039.250331T0935Z-250331T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
435 AM CDT Mon Mar 31 2025

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northwestern West Baton Rouge Parish in southeastern Louisiana...
  Southern West Feliciana Parish in southeastern Louisiana...
  Pointe Coupee Parish in southeastern Louisiana...
  Western East Feliciana Parish in southeastern Louisiana...
  Northwestern Iberville Parish in southeastern Louisiana...

* Until 530 AM CDT.

* At 434 AM CDT, severe thunderstorms were located along a line
  extending from near Big Cane to near Swords, moving east at 40 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Maringouin, Grosse Tete, Ramah, Morganza, Batchelor, Erwinville,
  St. Francisville, Livonia, Rosedale, New Roads, Lottie, and
  Fordoche.

This includes Interstate 10 in Louisiana between mile markers 128 and
141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3087 9180 3086 9125 3076 9126 3030 9147
      3030 9161 3036 9164 3038 9163 3044 9164
      3050 9171 3050 9175 3051 9173 3056 9176
      3061 9176 3071 9173 3078 9176 3082 9181
      3084 9180 3086 9182
TIME...MOT...LOC 0934Z 271DEG 35KT 3083 9192 3051 9223 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

KLG
1 follow-up statement
853 
WWUS54 KLIX 310958
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
458 AM CDT Mon Mar 31 2025

LAC037-047-077-121-125-311030-
/O.CON.KLIX.SV.W.0039.000000T0000Z-250331T1030Z/
West Baton Rouge LA-West Feliciana LA-Pointe Coupee LA-
East Feliciana LA-Iberville LA-
458 AM CDT Mon Mar 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN WEST BATON ROUGE...SOUTHERN WEST FELICIANA...POINTE
COUPEE...WESTERN EAST FELICIANA AND NORTHWESTERN IBERVILLE
PARISHES...

At 457 AM CDT, severe thunderstorms were located along a line
extending from Batchelor to near Leonville, moving east at 40 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Maringouin, Grosse Tete, Ramah, Morganza, Batchelor, Erwinville, St.
Francisville, Livonia, Rosedale, New Roads, Lottie, and Fordoche.

This includes Interstate 10 in Louisiana between mile markers 136 and
141.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3087 9180 3086 9125 3076 9126 3040 9142
      3040 9161 3044 9164 3050 9171 3050 9175
      3051 9173 3056 9176 3061 9176 3071 9173
      3078 9176 3082 9181 3084 9180 3086 9182
TIME...MOT...LOC 0957Z 271DEG 35KT 3083 9167 3051 9198 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

KLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:02 AM CDT, 33 minutes earlier.

Area forecast discussion, Mar 31, 4:02 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CDT Mon Mar 31 2025

...NEW SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Tuesday)
Issued at 402 AM CDT Mon Mar 31 2025

Taking a look at the IR satellite this morning as well as the LCH
RDA, showers and thunderstorms are developing/continuing to
develop upstream, similar to the depiction from the earlier CAMs
at 00z. With this solution verifying, still think a MCS will
evolve over the next couple of hours and rush eastward into our
CWFA by 5am or so. Instability is not lacking, although perhaps a
bit lower than the 00z sounding suggested with the lose of some
surface heating. However, the mid level lapse rates are incredibly
steep. Once the MCS gets going it shouldn't have much to hold it
back. Timing is still a bit interesting this morning. As of now a
well established cold pool obviously hasn't developed, but as it
does there could be some signs of a bit faster solution. Still,
think the primary concerns with the MCS will be strong winds. H5
temps and more than enough CAPE in the hail growth region should
also suggest some hail potential. And, indeed, CenLa has
experienced some large hail this morning with a few supercells
although think the threat will decrease somewhat as a squall line
develops. As for heavy rain potential, PWATs are high or roughly
around 1.7" or so, which is fairly high (though not record
breaking). It appears the MCS will be rather transient so
widespread flash flooding will be limited. That said, any cells
the merge and back build into the line (especially along and north
of the I10/12 corridor) will have some flash flooding potential,
especially over locations that got several inches of rain on
Sunday.

Today, behind the storms, a cold front is forecast to move through
and eventually stall over the north Gulf as the mean flow becomes
more zonal/parallel. Temperatures show very little sign of change
behind the front, especially with the lack of much of an
amplifying broad scale wave. Instead, our region will remain
under again a zonal flow and the low level flow will start to
shift onshore and gradually strengthen through the end of the
short term promoting warmer temps. (Frye)

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 402 AM CDT Mon Mar 31 2025

Going into the long term an H5 ridge builds and centers over the
Bahamas, which puts our region in southwesterly flow aloft.
Globals are pinging some weak WAA showers/streamer showers during
the afternoon hours on both Tuesday and Wednesday. At this point,
POPs are on the lower side, but certainly not zero. The other
story will be the afternoon temperatures. The higher h5 heights
and return flow should help with this warm up. In fact, some
record temperatures could be in trouble as MaxTs increase to near
90F for some through much of the medium range (outside of Tuesday
and Sunday).

Breezy onshore flow will be rather persistent through much of the
long term. In fact, over time with a longer fetch over the Gulf,
water will begin to pile up along the coast with the potential for
coastal flooding, especially in those favored locations such as
Waveland and Shell Beach. That on top of favorable astronomical
tides, we may need coastal flood headlines for much of the
coastline with the need for warnings not out of the realm of
possibility.

Going into late week, a front hangs up within the southwesterly
flow aloft. This should keep much of rain/storm chances to our
northwest Thursday through around Saturday or so. However, a broad
scale trough over the western states will move eastward along with
an H5 Canadian trough amplifying over the Ohio River Valley. This
will be enough to finally bring the front through the region
likely Sunday or Monday. With it, shower and T'storm chances
increase, although first glance the best strong/severe storm
potential will reside north...but climo and synoptically seems at
least marginally favorable. (Frye)

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Mon Mar 31 2025

Generally MVFR to IFR ceilings at forecast issuance time. IFR
ceilings likely to be widespread over the next several hours.
Convective line timing hasn't changed much since the mid-evening
discussion, and have limited the convective window to a 2-3 hour
TEMPO at terminals with IFR conditions and wind gusts of 45 to 50
knots with the line. Should see improvement to at least MVFR by
18z and VFR by evening. Some potential for low conditions around
sunrise Tuesday, especially at KMCB.

&&

.MARINE...
Issued at 402 AM CDT Mon Mar 31 2025

After some morning fog/very low stratus across the Gulf waters,
expect winds to remain moderate generally out of the southwest as
a cold front nears our area later today. Behind the front, winds
begin to shift of the north and east. As high pressure moves east
of the region, a stronger pressure gradient develops and increases
winds and seas. Hazardous marine conditions will likely be around
through much of the workweek before some very gradual
improvements late in the period. (Frye)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  57  83  68 /  90   0  10   0
BTR  83  63  84  71 /  80   0  10   0
ASD  84  62  83  70 /  90   0  10   0
MSY  83  67  82  72 /  90   0  10   0
GPT  80  62  78  68 /  90   0  10   0
PQL  81  61  81  67 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-536-
     538-550-552-555-557-570-572-575-577.

MS...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ536-538-
     550-552-555-557-570-572-575-577.

&&

SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RW
MARINE...RDF

In the hours before

Special weather statement, Mar 31, 2:53 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
253 AM CDT Mon Mar 31 2025

LAZ034-035-047-MSZ068-310800-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-Wilkinson MS-
253 AM CDT Mon Mar 31 2025

...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT PORTIONS OF
NORTHWESTERN WEST BATON ROUGE, WEST FELICIANA, POINTE COUPEE
PARISHES IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES THROUGH
300 AM CDT
...

At 251 AM CDT, Doppler radar was tracking a cluster of severe
thunderstorms along a line extending from near Alexandria
International Airport to near Harmony. Movement was northeast at 40
mph.

HAZARD...Storms approaching in the next few hours early this morning
         capable of producing damaging wind gusts greater than 60mph
         and large hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wakefield, Spillman, Morganza, Batchelor, Woodville, Livonia,
Fordoche, Lettsworth, Fort Adams, St. Francisville, Dolorosa, New
Roads, and Lottie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 9110 3130 9108 3056 9136 3050 9175
      3052 9173 3071 9173 3086 9182 3097 9181
      3104 9172 3104 9165 3102 9165 3097 9166
      3104 9156 3113 9163 3124 9156 3122 9151
      3124 9148 3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 0751Z 241DEG 36KT 3135 9258 3059 9287

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:56 PM CDTMarine Dense Fog AdvisoryLIX11 hr
Mar 31, 2:53 AM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana7 min
Mar 31, 4:56 AM CDTTornado WarningLIXPointe Coupee, West Feliciana49 min
Mar 31, 5:24 AM CDTSevere Thunderstorm Warning Destructive damage threatLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana51 min
Mar 31, 5:28 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana47 min
Mar 31, 5:35 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge55 min
Mar 31, 5:46 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena29 min
Mar 31, 5:53 AM CDTTornado WarningLIXSaint Helena25 min
Mar 31, 6:03 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston42 min
Mar 31, 6:13 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington62 min
Mar 31, 6:30 AM CDTTornado WarningLIXSaint Helena, Tangipahoa, Washington31 min
Mar 31, 6:43 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Livingston32 min
Mar 31, 6:50 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington55 min
Mar 31, 6:52 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist, Tangipahoa53 min
Mar 31, 6:54 AM CDTSpecial Marine WarningLIX51 min
Mar 31, 6:58 AM CDTTornado WarningLIXLivingston, Tangipahoa25 min
Mar 31, 7:03 AM CDTTornado Warning Tornado observedLIXLivingston, Saint John the Baptist, Tangipahoa42 min
Mar 31, 7:34 AM CDTSpecial Marine WarningLIX56 min
Mar 31, 7:36 AM CDTSpecial Marine WarningLIX54 min
Mar 31, 7:39 AM CDTSpecial Marine WarningLIX96 min
Mar 31, 7:42 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXJefferson, Orleans, Saint Bernard, Saint Charles48 min
Mar 31, 7:46 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXSaint Tammany, Washington59 min
Mar 31, 7:50 AM CDTSpecial Weather StatementLIXAssumption, Saint Charles, Saint James, Saint John the Baptist40 min
Mar 31, 7:50 AM CDTSpecial Weather StatementLIXAssumption, Saint Charles, Saint James, Saint John the Baptist40 min
Mar 31, 7:50 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXSaint Tammany55 min
Mar 31, 7:53 AM CDTSevere Thunderstorm Warning Considerable damage threatLIXSaint Tammany52 min
Mar 31, 7:57 AM CDTSevere Thunderstorm WarningLIXAssumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more63 min
Mar 31, 7:58 AM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard3 hr
Mar 31, 8:42 AM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Charles, Saint John the Baptist2 hr
Mar 31, 8:47 AM CDTSpecial Marine WarningLIX88 min
Mar 31, 9:01 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more42 min
Mar 31, 9:33 AM CDTSpecial Marine WarningLIX57 min
Mar 31, 9:47 AM CDTSpecial Weather StatementLIXJefferson, Lafourche, Terrebonne28 min
Mar 31, 10:09 AM CDTSpecial Marine WarningLIX66 min
Mar 31, 10:42 AM CDTSpecial Marine WarningLIX93 min
Mar 31, 11:09 AM CDTSpecial Marine WarningLIX66 min
Mar 31, 12:12 PM CDTSpecial Marine WarningLIX93 min
Mar 31, 12:54 PM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.